Alert archive / South Dakota / Wind Advisories in 2008

Wind Advisory 15, NWS Sioux Falls, SD

June 28, 20084 states

NWS Sioux Falls, SD issued this wind advisory at Jun 28, 2008, 3:06 AM CDT for 4 states. It took effect at Jun 28, 2008, 10:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2008, 3:06 AM CDT (08:06 UTC)
In effect from
Jun 28, 2008, 10:00 AM CDT
Expired
Jun 28, 2008, 9:00 PM CDT
In force
11 hr
Issued by
NWS Sioux Falls, SD
All 45 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2008-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2008-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2213 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 280806
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
306 AM CDT SAT JUN 28 2008

.AN UNUSUALLY STRONG LOW PRESSURE SYSTEM OVER THE NORTHERN GREAT
LAKES REGION WILL PRODUCE STRONG NORTHWEST WINDS OVER THE AREA
FROM MID MORNING THROUGH EARLY EVENING.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-281615-
/O.NEW.KFSD.WI.Y.0015.080628T1500Z-080629T0000Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
306 AM CDT SAT JUN 28 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

STRONG NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH BY MID TO
LATE MORNING AND PERSIST INTO EARLY EVENING. WINDS GUST TO 45
MPH WILL BE POSSIBLE OVER THE BUFFALO RIDGE THIS AFTERNOON.

THESE STRONG WINDS...ESPECIALLY THE CROSSWINDS...CAN BE A HAZARD
TO HIGH PROFILE OR LIGHTWEIGHT VEHICLES. ALSO THE STRONG WINDS CAN
BLOW AROUND LOOSE OBJECTS...SUCH AS LAWN FURNITURE AND GARBAGE
CANS.

$$
4 follow-up statements
000 
WWUS73 KFSD 281455
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
955 AM CDT SAT JUN 28 2008

.AN UNUSUALLY STRONG LOW PRESSURE SYSTEM OVER THE GREAT LAKES
REGION WILL PRODUCE STRONG NORTHWEST WINDS OVER THE AREA THROUGH
EARLY EVENING.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-282300-
/O.CON.KFSD.WI.Y.0015.080628T1500Z-080629T0000Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
955 AM CDT SAT JUN 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

STRONG NORTHWEST WINDS RANGING FROM 25 TO 45 MPH WILL CONTINUE
INTO THE EARLY EVENING. WIND GUSTS IN EXCESS OF 45 MPH WILL BE
POSSIBLE OVER THE BUFFALO RIDGE THIS AFTERNOON.

THESE STRONG WINDS...ESPECIALLY THE CROSSWINDS...CAN BE A HAZARD
TO HIGH PROFILE OR LIGHTWEIGHT VEHICLES. ALSO THE STRONG WINDS
CAN BLOW AROUND LOOSE OBJECTS...SUCH AS LAWN FURNITURE AND
GARBAGE CANS.

$$
GH
000 
WWUS73 KFSD 281957
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
257 PM CDT SAT JUN 28 2008

.AN UNUSUALLY STRONG LOW PRESSURE SYSTEM OVER THE GREAT LAKES
REGION WILL CONTINUE TO PRODUCE STRONG NORTHWEST WINDS OVER THE
AREA THROUGH EARLY EVENING.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-290000-
/O.CON.KFSD.WI.Y.0015.000000T0000Z-080629T0000Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
257 PM CDT SAT JUN 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

STRONG NORTHWEST WINDS RANGING FROM 25 TO 35 MPH WITH SOME GUSTS
TO 45 MPH...WILL CONTINUE ACROSS THE AREA INTO THE EARLY EVENING.
THE WIND WILL GRADUALLY DIMINISH LATER THIS EVENING AND
OVERNIGHT.


THESE STRONG WINDS...ESPECIALLY THE CROSSWINDS...CAN BE A HAZARD
TO HIGH PROFILE OR LIGHTWEIGHT VEHICLES. ALSO THE STRONG WINDS
CAN BLOW AROUND LOOSE OBJECTS...SUCH AS LAWN FURNITURE AND
GARBAGE CANS.

$$

GH
000 
WWUS73 KFSD 282346
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
646 PM CDT SAT JUN 28 2008

.AN UNUSUALLY STRONG LOW PRESSURE SYSTEM OVER THE GREAT LAKES
REGION WILL CONTINUE TO PRODUCE STRONG NORTHWEST WINDS OVER THE
AREA THROUGH EARLY EVENING.

SDZ050-052-057-058-063-064-290100-
/O.CAN.KFSD.WI.Y.0015.000000T0000Z-080629T0000Z/
GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT
646 PM CDT SAT JUN 28 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND ADVISORY. 

NORTHWEST WINDS WILL CONTINUE AT 20 TO 30 MPH THROUGH ABOUT
SUNSET...THEN GRADUALLY TAPER OFF TO 10 TO 15 MPH THROUGH THE
NIGHT.

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-053>056-059>062-065>071-290200-
/O.EXT.KFSD.WI.Y.0015.000000T0000Z-080629T0200Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-SANBORN-
MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-
TURNER-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...WOONSOCKET...
HOWARD...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...
SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
646 PM CDT SAT JUN 28 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

STRONG NORTHWEST WINDS RANGING FROM 25 TO 35 MPH WITH SOME GUSTS
TO 45 MPH...WILL CONTINUE ACROSS THE AREA INTO THE EARLY EVENING.
THE WIND WILL GRADUALLY DIMINISH THROUGH THE NIGHT. A FEW SHOWERS
COULD PRODUCE WIND GUSTS OF 50 TO 55 MPH AS WELL DURING THIS TIME.

THESE STRONG WINDS...ESPECIALLY THE CROSSWINDS...CAN BE A HAZARD
TO HIGH PROFILE OR LIGHTWEIGHT VEHICLES. ALSO THE STRONG WINDS
CAN BLOW AROUND LOOSE OBJECTS...SUCH AS LAWN FURNITURE AND
GARBAGE CANS.

$$
000 
WWUS73 KFSD 290151
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
851 PM CDT SAT JUN 28 2008

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-053>056-059>062-065>071-290300-
/O.EXP.KFSD.WI.Y.0015.000000T0000Z-080629T0200Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-SANBORN-
MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-
TURNER-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...WOONSOCKET...
HOWARD...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...
SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
851 PM CDT SAT JUN 28 2008

...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING. 

NORTHWEST WINDS WILL CONTINUE AT 20 TO 30 MPH THIS EVENING...BUT
SLOWLY DECREASE THROUGHOUT THE NIGHT. A FEW GUSTS COULD STILL
APPROACH 45 MPH ACROSS THE BUFFALO RIDGE THROUGH ABOUT 1000 PM
CDT...BUT THIS AREA WILL ALSO BEGIN TO DECREASE AFTER SUNSET.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Jun 27, 9:50 PM CDT, 5 hours 16 minutes earlier.

Area forecast discussion, Jun 27, 9:50 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
950 PM CDT FRI JUN 27 2008

.DISCUSSION...
SHWRS/TSTMS HAVE NOW DSIPTD AND MOVED OUT OF FCST AREA. AM ADJUSTNG
TEMPS FOR A LTL FASTER EVE COOLING BUT LOWS LOOK OK. SO DOES THE
IDEA OF CLDS AND A FEW SHWRS ASSOCD WITH COLD AIR ALF APPCHG WITH
UPPER LO FROM THE NW. SO NOT REALLY MANY CHANGES BUT A DECENT
CLEANUP OF GRIDS AND ESPLY ZONES.

&&
.AVIATION...
GENERALLY VFR EXPCD. BORDERLINE MVFR CIGS MAY MOVE SEWD INTO AREA
NORTH OF I90 FM 12Z TO 16Z...WILL BE LOOKING AT THIS AND MAY LWR
EXPECTED CIGS AT HON/FSD IN 06Z TAFS.

&&
.PREV DISCUSSION...
LAST LN OF SHRA/ISOLD TSRA ASSCD WITH LEADING EDGE OF MID LVL COLDER
AIR APPROACHING BKX TO FSD TO YKN LN AT 20Z. THIS LINE WILL MOVE ESE
THRU SWRN MN AND NWRN IA WHERE ISOLD DECENT TSTMS ARE STILL PSBL
THRU 01Z OR SO...FLWD BY CLRG AND DRYING WITH WNWLY FLOW. WRAPAROUND
WITH SC DECK AND SLGT CHCS OF -SHRA/ISOLD TSRA THEN MOVE INTO NWRN
TO FAR NRN CWA LATE TNGT AS PER PREV FCST. SHOULD BE A PERIOD OF
DECOUPLING AND LIGHTER WINDS TNGT BEFORE WNWLY GRADIENT AND MIXING
REALLY KICK IN FM NW TO SE IN CWA LATER TNGT.

UNSEASONABLY COLD UPPER LEVEL LOW...WITH COLDEST 500MB TEMPS ON THE
ORDER OF -20C...SWINGS EAST THROUGH THE CWA SATURDAY MORNING...WITH
CYCLONIC CURVATURE ON THE BACKSIDE PROVIDING WEAK LIFT/INSTABILITY
ACROSS THE NORTHEAST HALF OF OUR FORECAST AREA THRU THE AFTERNOON.
CORE OF COLDEST UPPER LEVEL TEMPS SHIFTS EAST OF US INTO THE UPPER
MISSISSIPPI VALLEY BY LATE AFTERNOON...WITH 500MB TEMPS BACK UP TO
AROUND -12C BY 21Z-00Z. THIS SHOULD HELP KEEP ANY THUNDERSTORMS IN
CHECK AND THINK THREAT OF SEVERE IS LIMITED THIS FAR WEST. WILL BE
QUITE WINDY EVEN WITHOUT TSRA THOUGH...WITH 25-30MPH SUSTAINED AND
GUSTS APPROACHING 40MPH IN THE AFTERNOON. MAY HAVE TO WATCH FAVORED
ELEVATION AREAS FOR WIND ADVISORY...BUT LOOKS MARGINAL...SO WILL
HOLD OFF ISSUING AT THIS TIME. WITH COLD POCKET JUST EAST OF THE
AREA SATURDAY AFTERNOON...WILL BE LOOKING AT HIGHS 10-15 DEGREES
BELOW NORMAL ALONG AND EAST OF I-29.

WINDS WILL DECREASE TOWARD SUNSET SATURDAY...THOUGH COULD REMAIN
BREEZY ACROSS SOUTHWEST MN MUCH OF THE NIGHT. WINDS WILL PICK UP
AGAIN ON SUNDAY WITH DEEP NORTH-NORTHWEST FLOW FAVORING STRONG
MIXING. NOT AS STRONG AS SATURDAY...BUT STILL LOOKING AT 15-25 MPH
ACROSS THE EASTERN HALF OF THE AREA IN THE AFTERNOON. SLOW RECOVERY
IN TEMPS THROUGH MONDAY...THOUGH STILL ON THE COOL SIDE OF NORMAL...
EVEN WITH MORE WIDEPSREAD SUNSHINE AS THE UPPER LOW BEGINS TO PULL
EAST AND HIGH PRESSURE BUILDS INTO THE AREA.

COLD UPPER LOW IS A LITTLE SLOWER TO MOVE EAST EARLY NEXT WEEK...SO
DECENT MOISTURE ALSO SLOWER TO RETURN. STILL SHOULD SEE BEGINNING OF
WARMUP ON TUESDAY...THOUGH NOT QUITE AS AGGRESSIVE SO HAVE COOLED A
FEW DEGREES FROM PREVIOUS FORECAST. STILL SEEING A WEAK WAVE DROP
THROUGH THE NORTHWEST FLOW OVER EASTERN ND AND MN TUESDAY NIGHT...
THOUGH MOISTURE PROFILES NOT IMPRESSIVE AND HAVE PULLED POPS FROM
THAT PERIOD. BETTER CHANCE OF PRECIP WITH DEEPER MOISTURE RETURN AS
BOUNDARY PUSHES SOUTH THROUGH THE FORECAST AREA WEDNESDAY AND
WEDNESDAY NIGHT. MODELS DIFFER IN HANDLING THIS BOUNDARY...WITH
ECMWF CONSISTENT IN ITS MORE AGGRESSIVE PUSH OF THE BOUNDARY SOUTH
INTO THE CENTRAL PLAINS FOR LATE NEXT WEEK...WHILE THE 00Z-06Z GFS
RUNS HANG THE BOUNDARY UP NORTH OF OUR AREA. CANADIAN FAVORS ECMWF
SOLUTION...AS DOES MOST RECENT 12Z GFS...AND HAVE TRENDED IN THIS
DIRECTION IN KEEPING THURSDAY AND FRIDAY DRY AND SEASONABLE FOR NOW.
BEARS WATCHING OVER THE NEXT FEW DAYS THOUGH...WITH FRIDAY THE START
OF THE HOLIDAY WEEKEND.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

WILLIAMS
Hazardous weather outlook, Jun 27, 10:12 AM CDT, 16 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1012 AM CDT FRI JUN 27 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-281200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1012 AM CDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WEST OF THE JAMES RIVER THIS
MORNING...WILL MOVE EAST OVER THE AREA THIS AFTERNOON. MOST
THUNDERSTORMS SHOULD STAY BELOW SEVERE LIMITS. HOWEVER...THERE IS
THE CHANCE OF ISOLATED HAIL REACHING PENNY SIZE AND LOCALIZED
WIND GUSTS UP TO 45 MPH...MAINLY ALONG AND EAST OF INTERSTATE 29
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND A FEW THUNDERSTORMS WILL PROBABLY DEVELOP ALONG AND
EAST OF THE JAMES RIVER VALLEY ON SATURDAY. A FEW STORMS IN THE
AFTERNOON COULD HAVE MARGINALLY SEVERE HAIL AND BRIEF WIND GUSTS
TO 40 TO 60 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 2 PM CDT...MAINLY ALONG
AND EAST OF INTERSTATE 29.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

RSR

Nearby

Wind Advisories in South Dakota, 2008Wind Advisories in Iowa, 2008Wind Advisories in Minnesota, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.